Alert archive / Indiana / Wind Chill Advisories in 2016

Wind Chill Advisory 1, NWS Indianapolis, IN

January 17, 201628 counties in Indiana

NWS Indianapolis, IN issued this wind chill advisory at Jan 17, 2016, 3:55 AM EST for 28 counties in Indiana. It took effect at Jan 17, 2016, 10:00 PM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2016, 3:55 AM EST (08:55 UTC)
In effect from
Jan 17, 2016, 10:00 PM EST
Expired
Jan 18, 2016, 11:39 AM EST
In force
14 hr
Issued by
NWS Indianapolis, IN
All 28 counties

Boone County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 23 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2016-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2016-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-83 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

220 
WWUS43 KIND 170855
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
355 AM EST SUN JAN 17 2016

INZ021-028>031-035>049-051>057-065-171700-
/O.NEW.KIND.WC.Y.0001.160118T0300Z-160118T1700Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-DECATUR-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
355 AM EST SUN JAN 17 2016

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
NOON EST MONDAY. 

* WIND CHILL VALUES...15 TO 20 BELOW ZERO.

* IMPACTS...BITTERLY COLD WIND CHILLS ARE EXPECTED THAT CAN CAUSE
  FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

CP
5 follow-up statements
834 
WWUS43 KIND 171504
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1004 AM EST SUN JAN 17 2016

INZ021-028>031-035>049-051>057-065-172315-
/O.CON.KIND.WC.Y.0001.160118T0300Z-160118T1700Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-DECATUR-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
1004 AM EST SUN JAN 17 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO NOON EST MONDAY...

* WIND CHILL VALUES...15 TO 20 BELOW ZERO.

* IMPACTS...BITTERLY COLD WIND CHILLS ARE EXPECTED THAT CAN 
  CAUSE FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
054 
WWUS43 KIND 172024
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
324 PM EST SUN JAN 17 2016

INZ021-028>031-035>049-051>057-065-180430-
/O.CON.KIND.WC.Y.0001.160118T0300Z-160118T1700Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-DECATUR-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
324 PM EST SUN JAN 17 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO NOON EST MONDAY...

* WIND CHILL VALUES...15 TO 20 BELOW ZERO.

* IMPACTS...BITTERLY COLD WIND CHILLS ARE EXPECTED THAT CAN 
  CAUSE FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
914 
WWUS43 KIND 180244
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
944 PM EST SUN JAN 17 2016

INZ021-028>031-035>049-051>057-065-181045-
/O.CON.KIND.WC.Y.0001.160118T0300Z-160118T1700Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-DECATUR-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
944 PM EST SUN JAN 17 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY...

* WIND CHILL VALUES...15 TO 20 BELOW ZERO.

* IMPACTS...BITTERLY COLD WIND CHILLS ARE EXPECTED THAT CAN 
  CAUSE FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

PUMA
743 
WWUS43 KIND 180856
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
356 AM EST MON JAN 18 2016

INZ021-028>031-035>049-051>057-065-181700-
/O.CON.KIND.WC.Y.0001.000000T0000Z-160118T1700Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-DECATUR-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
356 AM EST MON JAN 18 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WIND CHILL VALUES...15 TO 20 BELOW ZERO.

* IMPACTS...BITTERLY COLD WIND CHILLS ARE EXPECTED THAT CAN 
  CAUSE FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
921 
WWUS43 KIND 181639
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1139 AM EST MON JAN 18 2016

...TEMPERATURES HAVE WARMED A LITTLE IN CENTRAL INDIANA...

INZ021-028>031-035>049-051>057-065-181745-
/O.CAN.KIND.WC.Y.0001.000000T0000Z-160118T1700Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-DECATUR-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
1139 AM EST MON JAN 18 2016

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
WIND CHILL ADVISORY. 

ALTHOUGH THE LOWEST WIND CHILLS ARE PAST...THE AFTERNOON WILL
STILL BE VERY COLD.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this wind chill advisory went out at Jan 17, 3:02 AM EST, 53 minutes earlier.

Area forecast discussion, Jan 17, 3:02 AM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
302 AM EST SUN JAN 17 2016

.UPDATE...
AVIATION AND LONG TERM SECTIONS HAVE BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 309 PM EST SAT JAN 16 2016

THE PASSAGE OF AN ARCTIC FRONT ON SUNDAY WILL BRING CHANCES FOR
LIGHT SNOW AND SHARPLY DROPPING TEMPERATURES. MORE CHANCES FOR
SNOW WILL ARRIVE TUESDAY NIGHT THROUGH THURSDAY AND TEMPERATURES
WILL REMAIN BELOW NORMAL THROUGH AT LEAST THE END OF THE UPCOMING
WORK WEEK.

&&

.NEAR TERM /OVERNIGHT/...

SURFACE ANALYSIS SHOWS A WEAK RIDGE OF HIGH PRESSURE IN PLACE ACROSS
ILLINOIS AND INDIANA. AN ARCTIC FRONT WAS FOUND IN SOUTHEAST
IOWA...POISED TO PUSH TOWARD INDIANA. IR IMAGES SHOW CLOUDY SKIES
ACROSS THE STATE...A FEW BREAKS ACROSS ILLINOIS AND THEN MORE CLOUD
ASSOCIATED WITH THE ARCTIC FRONT OVER IOWA.

ONGOING FORECAST IN GOOD SHAPE AS MOSTLY CLOUDY SKIES WILL BE
EXPECTED THROUGH THE NIGHT DUE TO THE SLIM BREAKS IN THE UPSTREAM
FLOW. TIME HEIGHTS AND FORECAST SOUNDINGS CONTINUE TO SHOW SATURATED
LOWER LEVELS THROUGH THE NIGHT...BUT WITH MINIMAL FORCING...IT IS
HARDLY WORTH A FLURRY MENTION. GIVEN THE EXPECTED COLD AIR ADVECTION
WITH THE ARRIVAL OF THE COLD FRONT...ONGOING TEMPERATURE TRENDS SEEM
REASONABLE.

PREVIOUS DISCUSSION BELOW

NEAR TERM /TONIGHT THROUGH SUNDAY/...

LONG TERM PORTION OF THE FORECAST WILL FEATURE AT LEAST ONE IF NOT
TWO DISTURBANCES SLIDING TO THE SOUTH OF THE FORECAST AREA...WHICH
WILL LEAVE CENTRAL INDIANA WITH CHANCES FOR LIGHT SNOW...AS WHILE
TEMPERATURES WILL MODERATE SOME...THE AIR WILL STILL LARGELY BE COLD
ENOUGH FOR SNOW AS THE SOLE PRECIPITATION TYPE.

EURO KEEPS THE SECOND DISTURBANCE MUCH FURTHER SOUTH...BUT NEWER GFS
BRINGS IT EAST JUST SOUTH OF THE OHIO VALLEY...NOT NECESSARILY A
PREFERRED OR TYPICAL CYCLONE PATH...BUT NEVERTHELESS WILL MERIT AT
LEAST LOW POPS.

REGIONAL INITIALIZATION WAS IN THE BALLPARK AND REQUIRED ONLY A FEW
TWEAKS.

ISSUED AT 309 PM EST SAT JAN 16 2016

SKIES MAY BRIEFLY SCATTER FROM THE WEST THIS EVENING BEFORE THE
NEXT SYSTEM APPROACHES THE AREA. VERY LATE TONIGHT...OR MORE
APTLY PUT...EARLY SUNDAY MORNING AN ARCTIC FRONT APPROACHES THE
AREA. LIGHT CHANCES FOR SNOW SHOWERS ARE POSSIBLE AFTER 09-10Z
ACROSS THE FAR NORTHERN COUNTIES OF THE CENTRAL INDIANA WHERE
FORCING LOOKS BEST EARLY ON AND THROUGH THE REST OF THE DAY SUNDAY.
HOWEVER STILL NOT ENOUGH MOISTURE TO WORK WITH FOR A LOT OF SNOW.
A FEW TENTHS OF AN INCH OF SNOW AT MOST IS EXPECTED BY THE
END OF LATE SUNDAY AFTERNOON AND EVENING.

AS MENTIONED ABOVE...THE BEST FORCING STILL APPEARS TO BE FOCUSED
ACROSS THE NORTHERN COUNTIES (HOWEVER STILL WEAK WITH WITH 30-40
PERCENT CHANCE TO SCATTERED POPS) WITH CHANCES DECREASING TOWARD
FARTHER SOUTH. FLURRIES MAY BE ALL THE FAR SOUTHERN COUNTIES SEE
ON SUNDAY. IN SUMMARY: TOTAL SNOWFALL AMOUNTS OF A FEW TENTHS OF
AN INCH FOR NORTH/CENTRAL INDIANA...WITH A TRACE OR LESS FOR THE SOUTH.

MEANWHILE...TEMPERATURES WILL NOTICEABLY PLUMMET WITH THIS
ARCTIC FRONTAL PASSAGE DURING THE DAY SUNDAY.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...

ISSUED AT 309 PM EST SAT JAN 16 2016

WITH SOME CLEARING SUNDAY NIGHT AND ON GOING COLD AIR ADVECTION
FOLLOWING THE FRONTAL PASSAGE...TEMPERATURES WILL GET MUCH COLDER
OVERNIGHT...WITH WIND CHILL ADVISORY NUMBERS OF -15 TO -24 BELOW
ZERO CERTAINLY POSSIBLE. WHICH WOULD MAKE FOR A VERY COLD START TO
MONDAY MORNING.

MONDAY AND TUESDAY CAN BE CHARACTERIZED AS DRY BUT MUCH COLDER
THAN NORMAL. A HIGH PRESSURE RIDGE WILL BEGIN TO SHIFT EAST OF
THE REGION TOWARD THE END OF THIS PERIOD...MAKING WAY FOR ANOTHER
SYSTEM TO MOVE INTO THE AREA BY TUESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
ISSUED AT 302 AM EST SUN JAN 17 2016

MODELS INDICATE A DISTURBANCE WILL BRING A GOOD CHANCE OF SNOW WEDNESDAY AND
ANOTHER ONE WILL AFFECT OUR WEATHER BY THURSDAY NIGHT AND EARLY FRIDAY.
MODELS ARE FAIRLY SIMILAR ON THE FIRST ONE...BUT THEY HAVE TRENDED WITH A
LITTLE MORE SNOW.

IN REGARDS TO THE SECOND SYSTEM...MODELS HAVE TRENDED WITH A LITTLE MORE SNOW...
BUT THERE ARE STILL BIG DIFFERENCES BETWEEN MODELS.  THE EURO TAKES A WEAK
SURFACE LOW ACROSS THE DEEP SOUTH INTO THE MIDDLE ATLANTIC STATES...WHILE
THE GFS AND GEMNH MODELS TRACK A STRONGER SURFACE LOW TOWARDS THE OHIO VALLEY.
WITH LOTS OF UNCERTAINTY WILL GO WITH A BLEND AND GO WITH CHANCE POPS LATE
THURSDAY INTO FRIDAY.  MODEL LOW LEVEL THICKNESS INDICATE MIXED PRECIPITATION
IS POSSIBLE OVER SOUTHERN SECTIONS LATE THURSDAY AND THURSDAY EVENING BUT
WITH SNOW OCCURRING OVER THE REST OF THE AREA.  MODELS INDICATE DRY WEATHER
WILL BE THE RULE FRIDAY NIGHT AND SATURDAY.

TWEAKED LOW TEMPERATURES UP SLIGHTLY THURSDAY NIGHT. OTHERWISE...STAYED
CLOSE TO MODEL INITIALIZED TEMPERATURES.

&&

.AVIATION /DISCUSSION FOR THE 170900Z KIND TAF UPDATE/...
ISSUED AT 302 AM EST SUN JAN 17 2016

MINOR TWEAKS MADE TO KIND TAF TO BETTER MATCH CURRENT CONDITIONS.
NO OTHER CHANGES ARE NEEDED AT THIS TIME.

PREVIOUS AVIATION DISCUSSION FOLLOWS...
LINGERING MVFR CEILINGS AROUND 020 BEGINNING TO THIN OUT AS LIFT FROM
APPROACHING UPPER DISTURBANCE AIDS IN THE DISSIPATION OF THE LOW LEVEL
INVERSION. HARD TO TELL EXACTLY HOW MUCH OF THESE LOWER CLOUDS ARE STILL
AROUND ON SATELLITE DUE TO INCREASING HIGHER CLOUD...BUT IT APPEARS THERE
WILL STILL BE SOME MVFR CEILINGS AROUND KIND/KBMG FOR A FEW MORE HOURS.
CEILINGS 040-050 UPSTREAM SHOULD MOVE OVER THE TERMINALS OVERNIGHT AND
LINGER THROUGH MIDDAY SUNDAY.

POTENTIAL EXISTS FOR SOME VISIBILITY RESTRICTIONS IN LIGHT SNOW TO DEVELOP
AFTER SUNRISE ON SUNDAY IN ASSOCIATION WITH INCOMING UPPER DISTURBANCE...BUT
CHANCES ARE TOO LOW TO INCLUDE IN THE FORECAST AT THIS TIME.

SURFACE WINDS 270-290 DEGREES AT 6-8 KTS OVERNIGHT EXPECTED TO INCREASE
TOWARDS MIDDAY AS PRESSURE GRADIENT TIGHTENS UP IN THE WAKE OF THE UPPER
DISTURBANCE. FREQUENT SURFACE GUSTS TO AROUND 25 KTS EXPECTED BY MIDDAY
SUNDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...SMF
NEAR TERM...SMF/JP
SHORT TERM...SMF
LONG TERM...JH
AVIATION...JAS/JH
Hazardous weather outlook, Jan 16, 4:13 PM EST, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
413 PM EST SAT JAN 16 2016

INZ021-028>031-035>049-051>057-060>065-067>072-172115-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
413 PM EST SAT JAN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: PATCHY FREEZING DRIZZLE AND FLURRIES THIS AFTERNOON.

HAZARDS: SLICK SPOTS ON ROADWAYS.

TIMING: THROUGH 6 PM.

DISCUSSION: PATCHY FREEZING DRIZZLE AND FLURRIES COULD PRODUCE
SLICK SPOTS ON ROADWAYS THIS MORNING BEFORE COMING TO AN END THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: THERE IS A CHANCE FOR SNOW ON SUNDAY. WIND CHILLS COULD
BOTTOM OUT IN THE TEN BELOW TO TWENTY BELOW ZERO RANGE LATE SUNDAY
NIGHT AND EARLY MONDAY MORNING. THERE ARE MORE CHANCES FOR SNOW
TUESDAY NIGHT THROUGH THURSDAY.

DISCUSSION: A QUICK MOVING UPPER WAVE WILL BRING CHANCES FOR SNOW
TO THE AREA SUNDAY. AROUND HALF AN INCH IS EXPECTED IN THE NORTH
WITH ONLY ONE OR TWO TENTHS OF AN INCH CENTRAL AND NONE SOUTH.
COLD AIR ARRIVING IN THE WAKE OF AN ARCTIC FRONTAL PASSAGE WILL
BRING WIND CHILLS OF -10 TO -20 LATE SUNDAY NIGHT AND EARLY MONDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

Nearby

Wind Chill Advisories in Indiana, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.